MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4155040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 5mm x 4mm 80cm and 10mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters could not inflate upon initial use.The doctor would inflate the balloon and the balloon would not retain pressure because it would leak from the tip.There was no reported patient injury.The intended procedure was angioplasty in the outflow stent at the subclavian vein.The lesion was not calcified, had no vessel tortuosity, had stenosis of 50% at outflow stent and 90% at subclavian vein.The devices were not used for a chronic total occlusion (total occlusion >3 months).The products were stored as per labeling and were opened in a sterile field.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The devices were not prepped normally as leakage was noted at the tip of the balloon.There were no kinks or other damages noted prior to inserting the product into the patient.Non-cordis contrast was used at a contrast to saline ratio of 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheters through the vessel or crossing the lesion.The catheters were never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon catheters did not kink while being used.The products were removed intact (in one piece) from the patient.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82179274 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure¿ and ¿balloon inflation difficulty - unable to inflate¿ was not confirmed as the devices were not returned for analysis, the exact cause could not be determined.It is likely that vessel characteristics of stenosis of 50% at the outflow stent and 90% at the subclavian vein may have contributed to the reported event.However, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 5mm x 4mm 80cm and 10mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters could not inflate upon initial use.The doctor would inflate the balloon and the balloon would not retain pressure because it would leak from the tip.There was no reported patient injury.The intended procedure was angioplasty in the outflow stent at the subclavian vein.The lesion was not calcified, had no vessel tortuosity, had stenosis of 50% at outflow stent and 90% at subclavian vein.The devices was not used for a chronic total occlusion (total occlusion >3 months).The products were stored as per labeling and were opened in sterile field.There was no difficulty removing the product from the hoop and protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The devices were not prepped normally as leakage was noted at the tip of the balloon.There were no kinks or other damages noted prior to inserting the product the product into the patient.A non-cordis contrast was used.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and guide catheter.There was no difficulty advancing the balloon catheters through the vessel.There was no difficulty crossing the lesion.The catheters were never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon catheters did not kink while being used.The products was removed intact (in one piece) from the patient.The devices will not be returned for evaluation.

Brand Name
POWERFLEX EXTREME 5X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key10044215
Report Number9616099-2020-03694
Device Sequence Number19629253
Product Code LIT
UDI-Device Identifier20705032001684
UDI-Public20705032001684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4155040S
Device Catalogue Number4155040S
Device Lot Number82179274
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR